Thunderstorm Wind, Buena Vista
- When
- June 4, 2:35 AM CST
- Where
- Buena Vista County, 0.51 mi E of Storm Lake Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.600, -95.240
A thunderstorm produced a wind gust measured at 65 mph near Storm Lake before daybreak on the early morning of June 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced a wind gust measured at 65 mph near Storm Lake before daybreak on the early morning of June 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 4, 2:25 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 325 AM CDT SAT JUN 4 2011 .DISCUSSION... SURFACE FRONT HAS SAGGED SOUTH AND EAST OF THE FORECAST AREA...THOUGH ELEVATED FRONT REMAINS ACROSS NORTHWEST IOWA. COULD SEE A STORM OR TWO TRY TO FEED OFF OF THIS ELEVATED FRONT EARLY THIS MORNING...BUT THEN EXPECT GENERALLY A DRY DAY WITH SURFACE HIGH PRESSURE BUILDING INTO THE REGION. FAIRLY HIGH SUN ANGLE THIS TIME OF YEAR SHOULD YIELD FAIRLY GOOD MIXING ACROSS THE AREA AND HAVE RAISED FORECAST HIGHS A FEW DEGREES. NORTHEAST WINDS WILL TRY TO USHER COOLER DRIER AIR INTO THE REGION TEMPORARILY TONIGHT AND EXPECT TO SEE LOWS SIMILAR IF NOT SLIGHTLY COOLER THAN CURRENT READINGS WITH LESS CLOUD COVER. THE FRONT TO THE SOUTH LIFTS SHIFTS BACK TO THE NORTH ON SUNDAY WITH A FAIRLY SIZABLE INCREASE IN MOISTURE. THE INCREASE IN MOISTURE COULD LEAD TO THE POTENTIAL OF THUNDERSTORMS IF THERE IS SOME MECHANISM TO GET AROUND THE CAP. ELEVATED CAPE VARIES FROM 1000-2000 J/KG...WITH THE MOST INSTABILITY IN THE WEST. REALLY NOT MUCH IN THE WAY OF A FOCUSING MECHANISM...WITH LARGE UPPER LEVEL RIDGE OVERHEAD. MONDAY AND TUESDAY APPEAR TO BE QUITE WARM WITH 850 HPA TEMPS WARMING INTO THE LOWER AND MID 20S. HAVE RAISED FORECAST HIGHS INTO THE UPPER 80S AND LOWER 90S. TUESDAY MAY BE THE SLIGHTLY WARMER DAY OF THE TWO...WITH AN INCREASING SOUTHERLY WIND. MODELS SHOW WINDS TAKING ON A WESTERLY COMPONENT USHERING DRIER AIR INTO THE REGION AHEAD OF A COLD FRONT TUESDAY NIGHT. AT THIS POINT...MODEL SOUNDINGS DO NOT SHOW ENOUGH LOW LEVEL MOISTURE TO WARRANT WIDESPREAD POPS...AND LEFT ONLY A LOW END SLIGHT CHANCE IN FAR NORTHWEST CWA TUESDAY NIGHT. && .AVIATION... ONLY CONCERNS WILL BE SCATTERED THUNDERSTORMS ACROSS SOUTHERN PARTS OF NORTHWEST IOWA MAINLY BEFORE 15Z. THIS WILL AFFECT THE SUX VICINITY. OTHERWISE...SLIGHTLY COOLER AND DRIER AIR MASS WORKING SOUTH WHICH SHOULD LEAD TOWARDS VFR CONDITIONS THROUGH 12Z SUNDAY. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 938 AM CDT FRI JUN 03 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 938 AM CDT FRI JUN 03 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL PUSH INTO NORTHWEST IOWA...NORTHEAST NEBRASKA AND EXTREME SOUTHEAST SOUTH DAKOTA LATER TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER SOME STORMS MAY CONTAIN SMALL HAIL. FLOODING... RECORD HIGH RELEASES ARE EXPECTED FROM THE MISSOURI RIVER RESERVOIRS INTO MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE SATURDAY MORNING...MAINLY ACROSS NORTHWEST IOWA. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Des Moines radar (KDMX), 158 km away, was scanning. The volume nearest the first event began at 08:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322754.